Getting off of Seroquel

Posted by anniegk @anniegk, Jun 8, 2018

I have been on 300 mgs. Seroquel ER for over a year for augmenting my antidepressant which is 45 mgs. Of Mirtazapine. I decided to try and get off of the Seroquel. I was on 300mgs ER (extended release). I titrated down to 250 mg ER for 2 months without too many problems.than i titrated down to 200mgs ER just 5 days ago. My plan is to try to titrate off using ER tablets. My thinking is that perhaps the drug will remove its self from my system more gradually. I have had some nausea and a couple of episodes of diarrhea. I also have a very irregular heart beat and was started on 60 mgs of Propranolol ER (extended release) 4 weeks ago. It seems to be helping my heartbeat. I have wondered if the nausea and light headness is from the Propranolol, a Beta Blocker, or the dose reduction of the Seroquel. I also wonder if the way iam titrating the Seroquel is safe. My doctor says it will only take a couple of weeks…I think that is too fast of a taper after being on a drug for over a year. What do you think?

@jakedduck1

@jameshoward
That is fantastic news. I’m very happy for you. However you accomplished that I wish you would let me in on your secret. I wake up at 3 AM every morning and rarely ever go back to sleep.
Jake

Jump to this post

Sorry to hear that.How long has it been like that?

Liked by Leonard

REPLY
@jakedduck1

@jameshoward
That is fantastic news. I’m very happy for you. However you accomplished that I wish you would let me in on your secret. I wake up at 3 AM every morning and rarely ever go back to sleep.
Jake

Jump to this post

Following

REPLY
@jh1

Sorry to hear that.How long has it been like that?

Jump to this post

@jameshoward
Too long, I can’t remember.
After stopping Seroquil are you feeling better, or weren’t you bothered by any side effects?
Jake

Liked by Lisa Lucier

REPLY

Hi All looking for advice,

On the 6th of Jan2020 i was prescribed 25mg seroquel for very mild insomnia. I took this dose for the next month and it worked a charm.

Now come 6th of Feb2020 i stopped seroquel due to lapse of my prescription, the next few days my sleep started to worsen from 6hours for two days then no sleep at all on the 9th.

I went back to my doctor about this the next day, he gave me no instructions or warnings and just prescribed the same dose of seroquel and 15mg of mirtazapine as i requested.

My sleep timeline then follows:

10th: tried to sleep with no medication whatsoever i caved at 2am and took 7.5mg of mirtazapine and was able to sleep.

11th: I slept surprisingly well for 8 hours with no medication.

12th: Slept for a maximum of 1 hour

I really do no want to be on sleep drugs anymore. But should i try and start retaking seroquel then taper off to ease the withdrawals or is it too late for that?

Im quite frighten that i have permanently ruined myself by taking seroquel after doing research on it.

REPLY
@jakedduck1

@jameshoward
Too long, I can’t remember.
After stopping Seroquil are you feeling better, or weren’t you bothered by any side effects?
Jake

Jump to this post

I am feeling better in general but had about a two month mania from stopping. Only side effects from replacement medicine. Also insomnia which has pretty much subsided, despite early wakenings.

REPLY
@jakehun

Hi All looking for advice,

On the 6th of Jan2020 i was prescribed 25mg seroquel for very mild insomnia. I took this dose for the next month and it worked a charm.

Now come 6th of Feb2020 i stopped seroquel due to lapse of my prescription, the next few days my sleep started to worsen from 6hours for two days then no sleep at all on the 9th.

I went back to my doctor about this the next day, he gave me no instructions or warnings and just prescribed the same dose of seroquel and 15mg of mirtazapine as i requested.

My sleep timeline then follows:

10th: tried to sleep with no medication whatsoever i caved at 2am and took 7.5mg of mirtazapine and was able to sleep.

11th: I slept surprisingly well for 8 hours with no medication.

12th: Slept for a maximum of 1 hour

I really do no want to be on sleep drugs anymore. But should i try and start retaking seroquel then taper off to ease the withdrawals or is it too late for that?

Im quite frighten that i have permanently ruined myself by taking seroquel after doing research on it.

Jump to this post

I don't think you permanently ruined anything. I took Seroquel in large doses for 15 years and was able to get off it with no problems. The sleep will come eventually. They said that to me but I didn't believe it. Looks like you are alternating sleep and wake days, which is normal. It seems unwise to suddenly stop Seroquel but perhaps you were on a low dosage? ( 25 mg).

Liked by Lisa Lucier

REPLY
@jh1

I don't think you permanently ruined anything. I took Seroquel in large doses for 15 years and was able to get off it with no problems. The sleep will come eventually. They said that to me but I didn't believe it. Looks like you are alternating sleep and wake days, which is normal. It seems unwise to suddenly stop Seroquel but perhaps you were on a low dosage? ( 25 mg).

Jump to this post

Thanks for your reply James, your story gives me hope. I'm going to try reinstating myself at 12.5mg to attempt stabilization, then taper myself down over the next couple weeks.

Liked by J

REPLY
@jh1

I don't think you permanently ruined anything. I took Seroquel in large doses for 15 years and was able to get off it with no problems. The sleep will come eventually. They said that to me but I didn't believe it. Looks like you are alternating sleep and wake days, which is normal. It seems unwise to suddenly stop Seroquel but perhaps you were on a low dosage? ( 25 mg).

Jump to this post

Hi James I was wondering if you could share at what dosage did you get off Seroquel?

REPLY
@jakehun

Hi James I was wondering if you could share at what dosage did you get off Seroquel?

Jump to this post

I was at 750 mg from November 2018 to November 2019. Had been on 400 mg for several years prior but had gone through periods where I didn't take it, without recommendation from my doctor. My doctor titrated me by 200 mg each week so 750 first week, 500, 300, 100. Then I used a week each for the last 25 mg steps, 100, 75, 50, and 25. After I went off the last 25 mg I had severe insomnia which I relieved with another medication, gradually replacing Melatonin and then withdrawing the Melatonin when I got daytime sleepiness.

REPLY

Thank you everyone for you comments. I am starting my process to get off this med after 17 years on it and all the comments have helped me to be be prepared for what’s to come and how to try and combat the sleep issue. @james really appreciated all your advice to other. I used to take 800mgs a day and than down to 200mg. Have been taking 50mgs for about 7 years now. Bit worried about not sleeping but think the benefits will be better overall for me. Keep you all updated

Liked by J

REPLY
@wickedbillie

Thank you everyone for you comments. I am starting my process to get off this med after 17 years on it and all the comments have helped me to be be prepared for what’s to come and how to try and combat the sleep issue. @james really appreciated all your advice to other. I used to take 800mgs a day and than down to 200mg. Have been taking 50mgs for about 7 years now. Bit worried about not sleeping but think the benefits will be better overall for me. Keep you all updated

Jump to this post

Goodluck on your journey, im sure you will be fine in time. One suggestion is to take a look at the forum survivingantidepressants. It is a great place for information about coming off psychiatric drugs and also has a large sympathetic community full of people going through the same thing.

Liked by wickedbillie

REPLY

I suggest staying off the forums such as Surviving Antidepressants. One horror story after the other. These forums scare me to death. Listen to your body and your doctor. Good luck!

REPLY

journaling your own experience and sharing it with your doctor is a very good thing to do. For me, reading other people’s horror stories is not.

Liked by Ellen, sears

REPLY

I've read a couple of replies that say reading other peoples horror stories isn't helpful – for me – when I was in the middle of my own horror story and needed to know that I wasn't alone – it was very helpful. I also think that once the "horror" passes, it is a good thing to move on and not dwell in that negative place.

REPLY
@rainer

I've read a couple of replies that say reading other peoples horror stories isn't helpful – for me – when I was in the middle of my own horror story and needed to know that I wasn't alone – it was very helpful. I also think that once the "horror" passes, it is a good thing to move on and not dwell in that negative place.

Jump to this post

We all need to hear success stories. The majority of people on these sites are still suffering and suicidal 10 years post taper. These sites should be banned.

Liked by njp1013

REPLY
Please login or register to post a reply.